MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA KIT
Catalog Number 333196
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: physician reported multiple problems with above-mentioned product clamp0 not closing properly, difficulty with medication delivery-difficult to push, and claim not functioning properly resulting in retained object.Unfortunately lot numbers were not captured as product was discarded.Vpco reeducated on savings products to root cause and appropriately report.Physician advised will uptrain team on appropriate handling of failed products to capture lot number to root cause.Issues started in june 2024 with difficulty in pushing medication.Dr.Hassan iqbal contacted vendor to report and vendor revamped kit with resolution.No repeat occurrences reported until approximately october when several end-users reported difficulty with pushing medication.Dr.Iqbal personally led case and replicated difficulty with pushing medications.On a separate case on 12/17/24, morbidly obese patient used same epidural tray and catheter shredded and retained body left in patient.Reported to supply chain and vendor contacted.Vendor offered to replace catheters.Supply chain director reported to vp clinical operations.Vp advised patient safety officer and entered product quality form, shared with warehouse and started investigation with physician end-user.Number of occurrences are at least five.Desired outcome is investigation and full credit.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample was provided for evaluation.Upon visual inspection of the returned sample, it was observed to be severly damaged.The coil was frayed and the tip was sheared off.The coil of the catheter was unable to be measured or tested for occlusion.Based on the data from the investigation, the reported defect was unable to be confirmed to be the result of any manufacturing process.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.An approved project is in place to further address issues with the coil being out of specification, causing kinking and occlusion of catheters.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ESPOCAN®
Common Device Name
SPINAL EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21091937
Report Number2523676-2024-01194
Device Sequence Number15641476
Product Code OFT
UDI-Device Identifier04046955899531
UDI-Public(01)04046955899531
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown